Alert archive / Kansas / River Flood Warnings in 2009
River Flood Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Mar 29, 2009, 8:42 PM CDT for Labette County, Neosho County, Kansas. It took effect at Mar 30, 2009, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 8:42 PM CDT (01:42 UTC)
- In effect from
- Mar 30, 2009, 1:00 AM CDT
- Expired
- Mar 30, 2009, 8:06 AM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 300142
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT SUN MAR 29 2009
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
&&
KSC099-133-301342-
/O.NEW.KICT.FL.W.0002.090330T0600Z-090330T1800Z/
/PPFK1.1.ER.090330T0600Z.090330T0600Z.090330T0600Z.NO/
842 PM CDT SUN MAR 29 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE NEOSHO RIVER NEAR PARSONS.
* FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 PM SUNDAY THE STAGE WAS 20.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE EARLY
MONDAY MORNING.
* IMPACT...AT 21.0 FEET...SIGNIFICANT FLOODING OF THE FLOOD PLAIN
BEGINS TO OCCUR AFFECTING AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
PARSONS 21.0 20.9 SUN 8 PM 20.2 13.5 11.9
$$
LFW1 follow-up statement
000
WGUS83 KICT 301306
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
806 AM CDT MON MAR 30 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
&&
KSC099-133-301336-
/O.CAN.KICT.FL.W.0002.000000T0000Z-090330T1800Z/
/PPFK1.1.ER.090330T0220Z.090330T0600Z.090330T0754Z.NO/
806 AM CDT MON MAR 30 2009
THE FLOOD WARNING IS CANCELLED FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 7:00 AM MONDAY THE STAGE WAS 20.7 FEET.
* FELL BELOW FLOOD STAGE AT 2:54 AM MONDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY TUESDAY
MORNING.
* IMPACT...AT 21.0 FEET...SIGNIFICANT FLOODING OF THE FLOOD PLAIN
BEGINS TO OCCUR AFFECTING AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
PARSONS 21.0 20.7 MON 07 AM 13.7 10.8 9.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:15 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 29, 6:15 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT SUN MAR 29 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WINDS MAY DIMINISH A BIT AT SUNSET...BUT WITH FAIRLY TIGHT SURFACE PRESSURE GRADIENT...SOME INCREASE LATER THIS EVENING IS PROBABLE. ON MON...INCREASE IN MOISTURE WILL RESULT IN LOWERING CEILINGS...BUT THOSE SHOULD REMAIN VVFR. RAIN SHOWERS MAY BREAK OUT DURING THE AFTERNOON AS GOOD SYNOPTIC SCALE LIFT WORKS ON INITIALLY SCANT MOISTURE. BY LATE AFTERNOON...FAIRLY DECENT FETCH OF 850MB MOISTURE IS FORECAST ALONG/EAST OF FLINT HILLS. -HOWERTON && .PREV DISCUSSION... /ISSUED 338 PM CDT SUN MAR 29 2009/ DISCUSSION... FORECAST CONCERN...PRECIP CHANCES MONDAY/MONDAY NIGHT AND TEMPERATURES OVER RESIDUAL SNOW COVER THE NEXT COUPLE DAYS. LATE MARCH SUNSHINE AND MILDER AIR ARE MAKING STEADY PROGRESS IN MELTING THE SNOW COVER ACROSS THE AREA. WILL MAKE USE OF LATEST SATELLITE TRENDS IN MAKING A MANUAL MASK FOR GRIDDED TEMPERATURES TO ACCOUNT FOR COOLER MINS/MAXS TONIGHT/MONDAY. CONTINUAL REFINEMENT ON TEMPERATURES WILL BE NEEDED BASED ON DAILY MELTING OF SNOW THE NEXT FEW DAYS...HOWEVER EXPECT MUCH OF THE SNOW EVEN WHERE WE SAW IN EXCESS OF A FOOT WILL BE GONE BY MID-WEEK. THE NEXT UPPER TROF WILL CONTINUE DIGGING TOWARD THE CENTRAL ROCKIES TONIGHT...BEFORE EJECTING EAST ACROSS THE CENTRAL PLAINS MONDAY INTO MONDAY NIGHT. A MILDER SOUTHERLY FLOW WILL COMMENCE OVERNIGHT...AND EXPECT MINS TO BE REALIZED BEFORE MIDNIGHT IN MANY AREAS...BEFORE GRADIENT FLOW/MIXING INCREASE EVEN OVER THE SNOW COVERED AREAS. IMPRESSIVE DYNAMIC LIFT AND MODEST LOW LEVEL MOISTURE RETURN WILL ACCOMPANY THE APPROACHING UPPER TROF BY MONDAY AFTERNOON INTO EARLY MONDAY NIGHT. THE MODEST INSTABILITY AND RATHER FAVORABLE DEEP LAYER SHEAR WILL LIKELY PROMOTE A FEW STRONG STORMS ACROSS THE AREA...MAINLY EAST OF THE TURNPIKE ON MONDAY EVENING. OTHERWISE...THIS SYSTEM WILL BE MAINLY A SPRING WIND MAKER WITH MODEST COOLING BEHIND THE FRONT FOR TUESDAY. WINDS MAY FLIRT WITH ADVISORY CRITERIA BEHIND THE FRONT...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH FOR HEADLINES. THE PARADE OF PERIODIC UPPER TROFS WILL CONTINUE THIS WEEK WITH ANOTHER SYSTEM DIGGING A BIT FURTHER SOUTH ACROSS THE WEST ON WEDNESDAY...EJECTING EAST ACROSS THE SOUTHERN PLAINS ON THURSDAY. THIS MAY GENERATE OR DRAG DOWN ENOUGH COLD AIR FOR A RAIN/SNOW MIX ACROSS CENTRAL KANSAS WEDNESDAY NIGHT OTHERWISE JUST A MODEST CHANCE OF RAIN EXPECTED BEFORE ENDING THURSDAY. ANOTHER SIGNIFICANT UPPER TROF IS PROGGED TO DEVELOP ACROSS THE PLAINS AND MIDWEST NEXT WEEKEND...BRINGING ANOTHER CHANCE FOR PRECIPITATION. FOR NOW CONSENSUS WAS TO KEEP IT RAIN WITH SOME THUNDER...THOUGH THE LATEST ECMWF/GFS SUGGEST SOME MIXED SNOW/RAIN POSSIBLE. DARMOFAL AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES DURING THE NEXT 24HRS WITH SOUTHEAST WINDS INCREASING...AS SURFACE LOW PRESSURE DEEPENS OVER EASTERN COLORADO TONIGHT. HIGH CLOUDS WILL BEGIN TO STREAM OVERHEAD FOR THIS AFTERNOON AND TONIGHT AHEAD OF NEXT APPROACHING UPPER LEVEL SYSTEM. THIS WILL PUSH A COLD FRONT SOUTHWARD ACROSS RSL TAF SITE MONDAY MORNING. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 60 33 52 / 0 20 40 10 HUTCHINSON 38 53 32 50 / 10 20 30 10 NEWTON 39 57 33 50 / 0 20 40 10 ELDORADO 40 62 34 51 / 0 20 50 10 WINFIELD-KWLD 44 67 35 55 / 0 20 50 0 RUSSELL 39 59 29 51 / 10 20 20 10 GREAT BEND 37 55 30 50 / 10 20 20 10 SALINA 38 55 32 49 / 10 20 40 10 MCPHERSON 38 53 32 50 / 10 20 40 10 COFFEYVILLE 39 60 38 55 / 0 10 60 10 CHANUTE 40 62 36 54 / 0 10 60 10 IOLA 40 62 36 53 / 0 10 60 10 PARSONS-KPPF 39 61 37 54 / 0 10 60 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 29, 4:13 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 413 PM CDT SUN MAR 29 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 413 PM CDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH FIRE DANGER IS POSSIBLE ACROSS SNOW-FREE AREAS ON MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY EVENING ACROSS MUCH OF THE AREA...AND MAINLY ACROSS SOUTHEAST KANSAS INTO MONDAY NIGHT. A FEW STRONG STORMS ARE POSSIBLE EAST OF THE TURNPIKE ON MONDAY EVENING. VERY HIGH FIRE DANGER IS POSSIBLE ACROSS SNOW-FREE AREAS ON TUESDAY. THERE IS A SLIGHT CHANCE OF SNOW MIXED WITH RAIN ACROSS CENTRAL KANSAS ON WEDNESDAY NIGHT...AND AGAIN ACROSS CENTRAL KANSAS ON SATURDAY NIGHT. NO SNOW ACCUMULATION IS EXPECTED. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY ACROSS THE AREA. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:55 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 18 hr |
| Mar 30, 3:20 PM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Rice, Russell, Saline | 27 hr |
Nearby
River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.